Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Mar 20, 2008, 1:45 PM CDT for Butler County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2008, 1:45 PM CDT (18:45 UTC)
- Expired
- Mar 20, 2008, 3:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Butler County, MO
The radar
The Memphis radar (KNQA), 142 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 201849 FFWPAH MOC023-202045- /O.NEW.KPAH.FF.W.0003.080320T1845Z-080320T2045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 145 PM CDT THU MAR 20 2008 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN BUTLER COUNTY IN SOUTHEAST MISSOURI * UNTIL 345 PM CDT. * AT 142 PM CDT...LOCAL LAW ENFORCEMENT AND COUNTY EMERGENCY MANAGEMENT CONFIRM A LEVEE FAILURE ALONG CANE CREEK SOUTH OF NEELYVILLE ALONG COUNTY ROAD 265. AT THIS TIME APPROXIMATELY 100 PEOPLE COULD BE STRANDED. * MAINLY RURAL AREAS ARE BEING AFFECTED. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED ROADS. MISSOURI WATER PATROL AND THE COAST GUARD ARE ATTEMPTING TO PERFORM RESCUE. LAT...LON 3654 9052 3654 9042 3650 9042 3650 9052 TIME...MOT...LOC 1845Z 180DEG 0KT 3651 9046 $$ LAMM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 20, 3:58 AM CDT, 9 hours 47 minutes earlier.
Area forecast discussion, Mar 20, 3:58 AM CDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 358 AM CDT THU MAR 20 2008 .DISCUSSION... FORTUNATELY...NOT MANY CONCERNS WITH THIS FORECAST PACKAGE IN LIGHT OF THE TRANQUIL WEATHER PATTERN ANTICIPATED OVER THE NEXT WEEK. A COUPLE OF LIGHT PRECIPITATION EVENTS ARE POSSIBLE AMIDST THE OVERALL ZONAL FLOW PATTERN....THE FIRST EVENT LATE FRIDAY... THE NEXT ON SUNDAY. IN THE INTERIM...SURFACE RIDGING WILL SHIFT EAST ACROSS THE REGION TODAY...BRINGING WINDS AROUND TO A SOUTHERLY DIRECTION BY AFTERNOON. THE LOW-LEVEL PRESSURE GRADIENT WILL TIGHTEN SOMEWHAT TONIGHT AND SUBSTANTIALLY ON FRIDAY AHEAD OF SURFACE CYCLOGENESIS OVER THE CENTRAL PLAINS. THE SUSTAINED WINDS OVERNIGHT SHOULD HELP TO KEEP TEMPERATURES FROM TANKING AS THEY DID OVERNIGHT...AND WILL ADVECT SUBSTANTIALLY WARMER AIR INTO THE REGION ON FRIDAY. PRIMARY CHANGE TO THE FORECAST DURING THIS TIME PERIOD WAS TO WIND GUSTS FRIDAY...WHERE CONSERVATIVELY SPEAKING...WIND GUSTS COULD REACH AT LEAST 25 TO 30 MPH. SURFACE LOW WILL PROGRESS JUST NORTH OF THE REGION LATE FRIDAY AHEAD OF THE APPROACHING MID-LEVEL WAVE. H5-H3 Q-VECTOR CONVERGENCE AND H6-H7 FRONTOGENESIS ARE PAIRED SUCH THAT LARGE-SCALE LIFT WILL BE PRESENT...BUT THE MAIN QUESTION IS MOISTURE. MOST OF THE DEEP-LAYERED MOISTURE SHOULD REMAIN NORTH OF THE IMMEDIATE AREA... BUT ENOUGH COULD SPILL INTO NORTHERN AND EASTERN COUNTIES FOR A FEW HOURS OF LIGHT RAIN. AS A RESULT...WE CONTINUED THE SMALL CHANCE FOR LIGHT RAIN FRIDAY AFTERNOON AND NIGHT. THE REST OF THE AREA SHOULD EXPERIENCE MERELY AN INCREASE IN SKY COVER. AFTER A DRY SATURDAY...THE NEXT SYSTEM IS SLATED TO INFLUENCE THE REGION ON SUNDAY...BUT EVEN THIS LOOKS TO BE A LIGHT PRECIPITATION EVENT AT THIS TIME. HOWEVER THERE IS SOME QUESTION AS TO WHAT FORM THIS PRECIPITATION WILL TAKE. AT THIS POINT...GFS FORECAST SOUNDINGS SEEM TO INDICATE THE LOWER BOUNDARY LAYER WILL BE WARM ENOUGH FOR RAIN...BUT THIS WILL NEED TO BE MONITORED AS THE EVENT DRAWS CLOSER. WE GENERALLY MAINTAINED GOING TEMPERATURE FORECAST WITH A FEW CHANGES TO LOWS TONIGHT AND HIGHS FRIDAY. A BLEND OF AVAILABLE MOS WAS UTILIZED...WITH A WEIGHTING TOWARDS THE WARMER GUIDANCE TONIGHT AND FRIDAY. NO CHANGES WERE NECESSARY BEYOND SATURDAY. && .AVIATION... ONLY EXPECT SCT MID AND HIGH CLOUDS TO PASS ACROSS THE TAF SITES THROUGH THE PERIOD. ANY PATCHY FOG THAT DEVELOPS EARLY THIS MORNING SHOULD DISSIPATE BY MID MORNING. LIGHT AND VARIABLE WINDS THIS MORNING WILL SWITCH AROUND TO THE SOUTHEAST TO SOUTH THIS AFTERNOON AT 5 TO 10 MPH. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC..RJP AVIATION...JAP
Hazardous weather outlook, Mar 20, 4:56 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 456 AM CDT THU MAR 20 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 456 AM CDT THU MAR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT OVERLAND FLOODING WILL PERSIST IN AREAS THAT RECEIVED SEVERAL INCHES OF RAIN DURING THE LATEST HEAVY RAIN EVENT. IN ADDITION... SIGNIFICANT FLOODING OF AREA RIVERS WILL PERSIST...AND IN SOME CASES...NEAR OR EXCEED RECORD LEVELS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING WILL CONTINUE TO IMPACT A LARGE PART OF THE REGION OVER THE NEXT SEVERAL DAYS...MAINLY DUE TO THE IMPACT OF HIGH RIVER LEVELS. SOME SMALLER RIVERS WILL CREST AND BEGIN TO FALL...WHILE THE LARGER MAIN-STEM RIVERS WILL CONTINUE A GRADUAL RISE THROUGH THE FORESEEABLE FUTURE. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF ROAD CLOSURES OR OTHER SUBSTANTIAL IMPACTS DUE TO CONTINUED FLOODING ARE APPRECIATED. RJP
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.